Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 14, 2014, 4:06 AM CST for 21 counties in Oklahoma. It took effect at Jan 14, 2014, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 4:06 AM CST (10:06 UTC)
- In effect from
- Jan 14, 2014, 12:00 PM CST
- Expired
- Jan 14, 2014, 3:56 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
All 21 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS74 KOUN 141006 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 406 AM CST TUE JAN 14 2014 OKZ004>007-009>012-014>018-021>024-033>036-141815- /O.NEW.KOUN.WI.Y.0003.140114T1800Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 406 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY... * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS NEAR 45 MPH * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES. * OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO WILDFIRES IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
2 follow-up statements
197 WWUS74 KOUN 141602 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1002 AM CST TUE JAN 14 2014 OKZ004>007-009>012-014>018-021>024-033>036-150000- /O.CON.KOUN.WI.Y.0003.140114T1800Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 1002 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES. * OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO WILDFIRES IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
498 WWUS74 KOUN 142156 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 356 PM CST TUE JAN 14 2014 OKZ004>007-009>012-014>018-021>024-033>036-142300- /O.CAN.KOUN.WI.Y.0003.000000T0000Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 356 PM CST TUE JAN 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED ACROSS THE REGION. BREEZY CONDITIONS WILL PERSIST THROUGH LATE AFTERNOON...BUT WINDS ARE NOT EXPECTED TO BE HAZARDOUS. $$ CMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:06 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 14, 4:06 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST TUE JAN 14 2014
.DISCUSSION...
MAIN WEATHER CONCERNS TODAY WILL BE STRONG...GUSTY
WINDS AND HOW THIS WILL INFLUENCE FIRE BEHAVIOR THIS
AFTERNOON.
A WIND ADVISORY WILL BE ISSUED FOR PARTS OF NORTHERN
AND WESTERN OKLAHOMA TODAY...MAINLY FOR WIND GUSTS OVER
40 MPH BEHIND A COLD FRONT. MID TO HIGH LEVEL CLOUDS MOVING
SOUTH THIS MORNING...SHOULD CLEAR SOME DURING THE AFTERNOON...WHICH
WILL ALLOW FOR DECENT MIXING.
CURRENTLY...VERY LOW DEWPOINTS IN PLACE ACROSS THE SOUTHERN
PLAINS. DEWPOINTS SHOULD RISE SOME THIS MORNING BEHIND THE
FRONT...BUT MIXING SHOULD RESULT IN TEENS TO LOW/MID 20
DEWPOINTS BY AFTERNOON. ALTHOUGH SOMEWHAT MARGINAL...PART
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS SHOULD SEE
HUMIDITY LEVELS AT OR JUST BELOW 20 PERCENT THIS AFTERNOON.
THEREFORE...WILL ISSUE A RED FLAG WARNING FOR THIS AREA. OTHER
AREAS WILL BE RATHER DRY TOO...AND SUSCEPTIBLE TO GRASS FIRE ETC.
OVERALL WEATHER PATTERN OF RIDGING WEST AND A NORTHWEST FLOW OVER
THE CENTRAL US...WILL NOT CHANGE MUCH THROUGH AT LEAST EARLY NEXT
WEEK. THIS PATTERN WILL FAVOR COLD FRONTS MOVING THROUGH THE AREA
ABOUT EVER OTHER DAY. AFTER THE FRONT TODAY...ANOTHER BOUNDARY IS
EXPECTED THURSDAY. THE AIR MASS BEHIND THIS FRONT SHOULD BE
COLDER...BUT HUMIDITY LEVELS WILL REMAIN RATHER LOW.
ANOTHER STRONG FRONT MAY PUSH THROUGH THE AREA AROUND MONDAY
OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 28 54 34 / 10 0 0 0
HOBART OK 54 27 58 31 / 0 0 0 0
WICHITA FALLS TX 60 28 59 32 / 0 0 0 0
GAGE OK 48 25 62 30 / 0 0 0 0
PONCA CITY OK 51 24 48 29 / 10 0 0 0
DURANT OK 60 32 55 33 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ004>007-009>012-014>018-021>024-033>036.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&Hazardous weather outlook, Jan 13, 8:20 PM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST MON JAN 13 2014
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
820 PM CST MON JAN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A VERY DRY AND STABLE AIRMASS WILL REMAIN IN PLACE THROUGH
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. AN
APPROACHING COLD FRONT BRINGING GUSTY NORTH WINDS COMBINED
WITH LOW RH VALUES WILL RESULT IN CRITICAL FIRE DANGER ON TUESDAY.
FIRE DANGER AND THE RISK OF WILDFIRES WILL REMAIN ELEVATED WEDNESDAY
THROUGH SUNDAY...ESPECIALLY ON WINDY DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
TUESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:07 AM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more | 14 hr |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.